MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number BNI35FJCT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 03/16/2023
Type of Reportable Event Death
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a thermocool® sf nav bi-directional catheter and suffered cardiac tamponade (ct) requiring pericardiocentesis and prolonged hospitalization but ultimately passed away.It was reported that the patient suffered a pericardial effusion (pe).They stated that after cryo ablation there was some rf ablation was performed, and the patient spontaneously converted from atrial fibrillation to sinus after the rf ablation.The pressure dropped and when the physician looked via intracardiac echocardiography (ice) they observed a pericardial effusion.The location of the effusion was unknown.A pericardiocentesis was performed and 630 ml was removed.They confirmed that the drainage tube was left in place.The patient's prognosis was stabilized and has improved.The patient will be admitted to the intensive care unit for overnight observation.The adverse event occurred on (b)(6) 2023.It was discovered post use of biosense webster products.The physician¿s opinion on the cause of this adverse event was that the physician suspected a steam pop.Intervention provided was a pericardiocentesis and cardiovascular operating room (cvor) surgical intervention.Patient required extended hospitalization because of the adverse event.The patient expired.Transseptal puncture was performed with an abbott brk xs.Prior to noting the pe or ct, ablation was performed.There was no evidence of steam pop but the physician suspected this as the cause in retrospect.The event occurred during the ablation phase.Irrigation catheter was used with flow mode (8 low/15 high).The date of death was (b)(6) 2023.A pericardial effusion occurred in the case and 680 ml was drained (previously reported as 630 ml) in the room.The patient was brought to recovery where they went asystole and then recovered.1.5l was pulled from the pericardial drain in recovery before the patient was brought to cvor.They were told the patient made it out of surgery but then heard the next day that the patient passed.Correct catheter settings were selected on the generator.Pump switching was from ¿low¿ to ¿high¿ flow during ablation.No error messages observed on biosense webster equipment during the procedure.
 
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device 30974142l number, and no internal action related to the complaint was found during the review.Additionally, the manufactured date and expiration date have been provided.Therefore, fields d4.Expiration date and h4.Device manufacture date have been populated.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16729160
Report Number2029046-2023-00803
Device Sequence Number20514934
Product Code LPB
UDI-Device Identifier10846835003260
UDI-Public10846835003260
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/12/2026
Device Model NumberBNI35FJCT
Device Catalogue NumberBNI35FJCT
Device Lot Number30974142L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer06/17/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR DEFL,4P,D,SD,5MM,12PR; ACUNAV ¿ STRYKER REPROCESSED CATHETER; UNK ABBOTT BRK XS; UNK BRAND GENERATOR; WEBSTER CS - STRYKER REPROCESSED CATHETER
Outcome Attributed to Adverse Event Death; Hospitalization; Required Intervention;
Patient SexFemale